Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 12, NWS Springfield, MO

May 25, 2016Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at May 25, 2016, 11:34 PM CDT for Cedar County, Missouri. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2016, 11:34 PM CDT (04:34 UTC)
Expired
May 27, 2016, 2:48 AM CDT
In force
27 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7). The gauge peaked at 16.70 ft at May 26, 2016, 1:00 AM CDT.

actionminormoderate10152005/2605/2705/28
Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

084 
WGUS43 KSGF 260434
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT WED MAY 25 2016



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Sac River near Caplinger Mills affecting Cedar County.
   
.Rainfall over the past several days has caused the Sac River near Caplinger
Mills to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-261634-
/O.NEW.KSGF.FL.W.0012.160526T0434Z-160527T0748Z/
/CMZM7.1.ER.160526T0322Z.160526T0600Z.160526T0748Z.NO/
1134 PM CDT WED MAY 25 2016

 The National Weather Service in Springfield has issued a 

* From this evening...until further notice.
...For the Sac River near Caplinger Mills...
* At 10:45 PM Wednesday The stage was 16.2 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by 
  around midnight.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Sac River Basin
  Caplinger Mills  16  16.2 Wed 11 PM  13.6  13.2   7.9


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$
2 follow-up statements
176 
WGUS83 KSGF 261426
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
926 AM CDT THU MAY 26 2016

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County 
   
.Heavy rainfall forecasted will cause river levels to 
rise back above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-270526-
/O.EXT.KSGF.FL.W.0012.000000T0000Z-160529T1830Z/
/CMZM7.1.ER.160526T0322Z.160528T1200Z.160528T1830Z.NO/
926 AM CDT THU MAY 26 2016

...For the Sac River near Caplinger Mills...
* At  8:45 AM Thursday The stage was 14.0 feet. 
* Flood stage is 16.0 feet. 
* Minor flooding is forecast.
* Impact...At 16.0 feet...Minor Flooding occurs at the gage site.  The
  campground at Caplinger Mills floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Sac River Basin
  Caplinger Mills  16  14.0 Thu 09 AM  14.7  17.2  13.7


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377


$$
870 
WGUS83 KSGF 270449
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CDT THU MAY 26 2016



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Sac River near Caplinger Mills affecting Cedar County
   
.Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC039-270519-
/O.CAN.KSGF.FL.W.0012.000000T0000Z-160529T1830Z/
/CMZM7.1.ER.160526T0322Z.160526T0646Z.160526T0942Z.NO/
1149 PM CDT THU MAY 26 2016

The Flood Warning has been cancelled for  The Sac River near 
Caplinger Mills.* At 10:45 PM Thursday The stage was 11.4 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to 13.4 feet by Saturday
  morning.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Sac River Basin
  Caplinger Mills  16  11.4 Thu 11 PM  13.4  13.0  11.3


&&


LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 6:52 PM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, May 25, 6:52 PM CDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
652 PM CDT WED MAY 25 2016

.SHORT TERM...(This evening through Thursday)
Issued at 1249 PM CDT Wed May 25 2016

Upper level low over southern California is expected to make its
way into southern Colorado by 00z Friday. The surface front is
situated from a low over northern South Dakota into a second low
over south central Kansas with a dryline extending into west
Texas.

The convection from earlier today has worked over the atmosphere
pretty well. As such...will keep PoPs low as not much around but
a few outflow boundaries to act as a trigger and convection would
be isolated to widely scattered at best.

The surface front on Thursday meanders on the northern end but
does not make much progress on the southern end. So...despite and
warm and unstable air mass across the region...the lack of a
triggering mechanism will limit both the intensity and coverage of
any convection

.LONG TERM...(Thursday Night through Wednesday)
Issued at 1249 PM CDT Wed May 25 2016

As we move into late week...the upper low out west will lift into
the northern plains. This combined with a low level jet forming
over Oklahoma overnight on Thursday...could allow storms over the
central plains to make it into our area. A few of these storms
have the potential to become severe with damaging winds and large
hail being the primary threat.

For the Memorial Day weekend...the upper low continues to lift
into southern Canada taking the surface front with it as well.
Without an actual frontal passage...the area remains within the
warm sector. With a series of impulses moving through the upper
level southwest flow pattern...scattered showers and thunderstorms
remain a possibility as well. Temperatures will be near to
slightly above normal normal.

By Monday evening into Tuesday...a new cutoff low forms over
southern California keeping the area within southwest flow under a
warm and humid air mass which will continue the current pattern
through the remainder of the forecast period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 645 PM CDT Wed May 25 2016

For the KSGF/KJLN/KBBG tafs: Areas of low end VFR
cumulus/stratocumulus fields are ongoing and expect mvfr/vfr
conditions at times over the next few hours. Some guidance
develops lower ceilings after 06z into the mvfr/ifr category and
given more abundant low level moisture and added that to the tafs
for this cycle. Not too bullish on thunderstorm chances in the
near term but will monitor.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...DSA
Hazardous weather outlook, May 25, 10:01 PM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 PM CDT WED MAY 25 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270315-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1001 PM CDT WED MAY 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

AN AREA OF STORMS OVER NORTHEAST KANSAS IS EXPECTED TO DEVELOP
INTO A LINE AND MOVE SOUTHEAST INTO PARTS OF FAR SOUTHEAST KANSAS
INTO WEST CENTRAL AND CENTRAL MISSOURI AFTER 4 AM THEN CONTINUE
TO AN AREA ALONG THE MISSOURI HIGHWAY 54 CORRIDOR BY 6 AM. STRONG
WINDS WILL BE POSSIBLE ALONG THE LEADING EDGE OF THE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MULTIPLE ROUNDS OF THUNDERSTORMS WILL CONTINUE TO IMPACT THE
REGION THROUGH THIS WEEKEND. ALTHOUGH THERE WILL BE BREAKS AND DRY
PERIODS BETWEEN THE ROUNDS.

ALONG WITH FREQUENT LIGHTNING...LARGE HAIL AND DAMAGING WINDS
APPEAR TO BE THE PRIMARY SEVERE WEATHER THREAT FROM THE STRONGEST
STORMS.

HEAVY RAINFALL OVER THE SAME AREAS COULD RESULT IN LOCALIZED
FLOODING CONCERNS.

.SPOTTER INFORMATION STATEMENT...

WITH ONLY A LIMITED RISK FOR SEVERE WEATHER...A GENERAL SPOTTER
ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:59 AM CDTSevere Thunderstorm WarningSGFDent18 min
May 26, 9:10 AM CDTRiver Flood WatchSGFBates, Vernon24 hr
May 26, 9:10 AM CDTRiver Flood WatchSGFVernon4 days
May 26, 4:18 PM CDTSpecial Weather StatementSGFCamden42 min
May 26, 4:26 PM CDTSpecial Weather StatementSGFPulaski49 min
May 26, 4:50 PM CDTSevere Thunderstorm WarningSGFCamden, Miller, Morgan40 min
May 26, 5:01 PM CDTSpecial Weather StatementSGFBenton44 min
May 26, 5:16 PM CDTSevere Thunderstorm WarningSGFMorgan28 min
May 26, 5:18 PM CDTSevere Thunderstorm WarningSGFBenton42 min
May 26, 5:39 PM CDTSpecial Weather StatementSGFMiller51 min
May 26, 5:59 PM CDTSpecial Weather StatementSGFBenton16 min
May 26, 6:19 PM CDTSpecial Weather StatementSGFVernon41 min
May 26, 6:28 PM CDTSevere Thunderstorm WarningSGFMorgan19 min
May 26, 6:33 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, St. Clair, Vernon42 min
May 26, 6:35 PM CDTSevere Thunderstorm WarningSGFMiller40 min

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.